Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 9, 2000, 10:56 PM EDT for Kenton County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 10:56 PM EDT (02:56 UTC)
- Expired
- May 9, 2000, 11:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Kenton County, KY
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100257 SVRILN KYC117-100330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1056 PM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENTON COUNTY IN NORTHERN KENTUCKY. * UNTIL 1130 PM EDT * AT 1055 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF FLORENCE... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERLANGER AT 1105 PM EDT . COVINGTON AT 1114 PM EDT . DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:00 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 9, 9:00 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 900 PM EDT TUE MAY 9 2000 STG MID LVL S/WV MOVG INTO ERN MO AS 70KT KNOT WND MAX ROTATES ARND BASE OF TROF INTO LWR OH VLY. DEEP SFC LO NR CHI WITH SWRD TRAILING CDFNT ALONG IL/IN STATE LINE. TWO DISTINCT PRE-FRONTAL LINES OF CNVCTN HV DVLPD. INTIAL LINE MOVG ACRS NW OH IN FAVORABLE UPR DIV AREA IN RR QUAD OF 250MB 110KT JET. SB CAPES IN NW OH ARND 3000 J/KG. MAIN EFFECTS OF THIS AREA OF CNVCTN STAYING JUST N OF ILN/S CWA. THIS UPR DIV AREA XPCTD TO SHIFT N ALLOWING THIS AREA OF CNVCNT TO CONT N OF CWA. SECOND LINE OF CNVCTN MOVG E ARND 40KTS INTO CNTRL IN. THESE STORMS MOVG INTO MORE UNSTBL AIR. SB CAPES ACRS SERN IN AND SW OH 2000-2500 J/KG. ILN 00Z SOUNDING SHWS SB CAPE 1845 J/KG WITH VRY WK CAP INDICATED BY WRM AIR JUST BLO 700 MB. THIS CAP SHUD WEAKEN AS S/WV ROTATES EWD AND HEIGHTS FALL. THEREFORE XPC DEEP CNVCTN TO CONT EWD INTO ERN IN AND WRN OH THIS EVE. MAX THETA-E DIFF OF 18 DEG INDICATES POTENTIAL FOR DMGG WNDS AND WBZ 10.5K FT IS A LTL HI BUT WL SUPP A. VIL OF THE DAY APPEARS TO BE ARND 58-60. INTEGRATED DAPE FM WXMAGIC YIELDS MAX WND GUSTS TO 67 MPH. APPEARS THAT MAIN THREAT WL BE DMGG WNDS. WIND FIELDS ARE STG BUT 0-6KM SHEAR VALUES OF 147 M2/S2 NOT AS FAVORABLE AS SHEAR TO THE N. TEMP WISE WL MAKE SOME MINOR ADJUSTMENTS TO DROP LOWS A BIT OVRNGT BASED ON READINGS BHD CDFNT. .ILN...NONE. RANDALL
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.